Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Stomach pain, nausea, vomiting, only mucus in stools

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
i have had stomach pains for 3 days now fisrt day i was nausus and vomiting,only thing that came out of stool was mucus as well as vomit because i had not eaten anything the previous day. now it seems i cant use the bathroom for num 2
Posted Tue, 1 May 2012 in IBS(Irritable Bowel Syndrome)
Answered by Dr. Sujeet N Charugulla 32 minutes later

Thanks for your query.

I shall address your concern based on your current given information.

Considering the diagnosis of Irritable Bowel Syndrome, or not - the primary concern with you now being stomach ache, mucus in stools, vomiting, and not being able to pass bowels - points to a possible problem of constipation over a period of time. Why I am considering this in the first place, because you have history of IBS, which you would have known that it has both constipation and diarrhea as its prime symptoms. If its 3 days or more since one has not passed stools, then constipation is said to have occurred. Now, as the bowel movements do not occur, reverse peristalsis takes place and the contents of the stomach regurgitate as vomiting. Mucus could be due to several reasons, for which you need a good review from a gastroenterologist, who may not give you many lab tests for IBS but for ruling out other reasons which may be co-existent. He may also need to put in a camera into your bowels, depending upon your full clinical picture.

Now, another thing I find in your medical history apart from bad bowels, is the condition of some psychiatric symptoms you might have for which you have been prescribed celexa and librax. This is important here - as librax has a minor chance of constipating you. But is a risk anyway, in case you have been using this for a long time. So, discuss this with your psychiatrist who had prescribed you the medicines.

IBS, read more at WWW.WWWW.WW and do follow the diet plan out there. There are several options to get treated for your condition and would need a contributory help from you too. Like lifestyle changes, mental relaxation, active physical exercise to keep bowels active too. (You might wonder, but there is a direct link of nerves from bowels to brain and vice versa). So, these aspects are equally important for leading a symptom free life even if you have to live with IBS for long.

I hope I have answered your concern on a broad sense, now.

If you have additional questions regarding these recommendations, I will be glad to help you.
Above answer was peer-reviewed by
Follow-up: Stomach pain, nausea, vomiting, only mucus in stools 4 hours later
i do know what ibs is,but have only had problems with diarea not constipation. Since i have had ibs for so long i have learned to live with it mostly,but cant see a dr for 2 weeks until insurance kicks in. As i said have not really been checked in 5 years or more to see if anything else has occured over time.As for celexa i was diagnosed with anxiety about 4 years ago. it is 3rd day of stomach pains which are not that bad as first day and does not feel like constipation cramping. It feels like prickels or something in my stomach, it is just uncomfortable and not really wanting to eat to aggravate. thanks for time
Answered by Dr. Sujeet N Charugulla 4 hours later
Hello again,

Thanks for the reply.

It is good to hear, inspite of anxiety history, you are living well with IBS.

IBS manifests in different ways, so you would have a unique set of symptoms. That's fine if it means no signs of constipation. Drink plenty of water and electrolytes meanwhile for the loss of ions in diarrhea, till you get to see the doctor in person. And go a bland diet. Semi-solids, soups without spices would suffice.

All explained, and your current knowledge about IBS, anxiety should be known to you too, and what it can do to your eating and bowel habits. So, as it is 4 years of celexa, you should be reviewed again with your prescribing doctor about this too.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor